Thunderstorm Wind, Adair
- When
- July 2, 3:26 PM CST
- Where
- Adair County, Novinger
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.233, -92.700
Tree limbs up to 10 inches in diameter snapped off from thunderstorm winds.
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jul 2, 2:03 PM CST, 1 hour 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 303 PM CDT SUN JUL 2 2006 .DISCUSSION... SURFACE FRONT STILL STALLED UP IN IOWA THIS AFTERNOON. A CLOUD DECK WITH LIGHT SHOWERS HAS BEEN ACROSS SOUTHERN IOWA ALL DAY WHERE THE DEWPOINTS ARE POOLING AS WELL. FARTHER SOUTH...WE ARE STARTING TO SEE SOME CU DEVELOPMENT. THIS IS IN A WELL MIXED AREA...TOP 12Z SOUNDING WOULD INDICATE MIXING UP TO 700MB. WE MAY SEE SOME SCATTERED ACTIVITY THERE ALONG THE EDGE OF THE CAP LATE THIS AFTN. TONIGHTS FORECAST IS GOING TO BE VERY SIMILAR TO LAST NIGHT. ONCE THE LLVL JET KICKS UP...THE NOSE OF IT WILL BE AROUND THE I-80 CORRIDOR WHICH SHOULD FOCUS CONVECTION THERE. WE MAY SEE STORMS SLOWLY EDGE TO THE SOUTH INTO EXTREME NORTHERN MISSOURI WITH OUTFLOW BOUNDARIES POSSIBLY KICKING SOMETHING UP...BUT WE FEEL THAT THE STORMS WILL BE MAINLY FARTHER NORTH WITH THE BETTER INSTABILITY AND MOISTURE. HAVE CONTINUED TO HAVE LOW CHANCE POPS IN NORTHERN MISSOURI ON MONDAY...WITH THE BEST CHANCES MONDAY NIGHT INTO TUESDAY. TODAYS NAM WAS A LITTLE SLOWER THAN PREV RUNS MOVING THE RAIN THROUGH ON TUESDAY. IN FACT...IT KEEPS POPS IN OUR SRN CWA THROUGH WEDNESDAY. THE GFS IS SLOWER ON DRYING US OUT AS WELL. HAVE POPS IN FOR TUES NIGHT IN SOUTHERN CWA AND MAINLY DRY FOR WED RIGHT NOW. THIS MAY NEED TO BE ADJUSTED AS WE TRACK THE FRONT. CONVERGENCE ALONG THE FRONT THROUGH THE PERIOD IS NOT GREAT. ALSO HAVE A WARM COLUMN OF AIR WITH WEAK FLOW. SHOULD BE MAINLY A HEAVY RAIN THREAT AS PWATS REACH NEAR 2 MON NIGHT AND TUES. TEMPERATURES WILL COOL ONCE THE FRONT GOES THROUGH...WITH PERSISTENCE THE BEST FORECAST UNTIL THEN. WEATHER IN THE MEDIUM RANGE WILL BE DOMINATED BY HIGH PRESSURE OVER THE CENTRAL PLAINS AND MID MISSISSIPPI VALLEY. MODELS ARE IN GOOD AGREEMENT THAT DURING THE MIDWEEK PERIOD...DRY AIR WITH A LIGHT ELY FETCH WILL ALLOW FOR MIN TEMPS TO FALL SLIGHTLY BELOW CLIMATOLOGICAL NORMS...WHILE MOSTLY SUNNY DAYS AND MIXING OF H8 TEMPS +16C TO +18C WILL LEAD TO HIGH TEMPS REACHING NEAR SEASONAL NORMALS. BY THE END OF THE WEEK...5H HEIGHTS WILL BEGIN TO RISE BACK ABOVE 590DM...AND WITH INCREASING RETURN FLOW AND H8 TEMPS RISING ABOVE +18C...SFC TEMPERATURES WILL RISE BACK ABOVE NORMAL. GFS...AND TO SOME EXTENT THE ECMWF...SHOWS SHORTWAVE ENERGY FROM A PERSISTENT EAST PACIFIC TROF PUSHING THROUGH THE RIDGE IN THE PLAINS...AND TRYING TO INITIATE ELEVATED NOCTURNAL CONVECTION. CONFIDENCE IN ANY SPECIFIC WAVE ABLE TO PUSH THROUGH A BUILDING RIDGE AT THIS TIME OF THE YEAR IS MUCH IN QUESTION...SO LEFT THE ENTIRE MEDIUM RANGE PERIOD DRY. 27/21 && .PREVIOUS DISCUSSION... 405 AM... SHOWERS AND EMBEDDED THUNDERSTORMS ARE LINED UP PRIMARILY NORTH OF A SURFACE FRONT THIS MORNING FROM NORTHWEST KANSAS THROUGH EASTERN IOWA. UPPER AIR ANALYSIS FROM 00Z SHOWS 850MB DEWPOINTS POOLED ALONG AND NORTH OF THE SLOW MOVING FRONT CONTRIBUTING TO THE ELEVATED INSTABILITY DRIVING THIS MORNINGS CONVECTION. WELL SOUTH OF THE FRONT...GULF MOISTURE HAS BEGUN ADVANCING THROUGH CENTRAL AND EASTERN TEXAS. SURFACE DEWPOINTS AS FAR NORTH AS DALLAS HAVE REACHED THE MID TO UPPER 60S. DEEP MOISTURE WILL BE SLOW TO ARRIVE IN THE KANSAS CITY AREA SINCE SURFACE HIGH PRESSURE WILL LINGER ALONG THE GULF COAST STATES THROUGH MID WEEK. HOWEVER THE GFS AND NAM BOTH PROG SUFFICIENT MOISTURE AND INSTABILITY THAT CHANCES FOR CONVECTION WILL BE GOOD AS WE HEAD INTO MONDAY NIGHT AND TUESDAY. AS THE SUN RISES THIS MORNING...I WOULD ANTICIPATE A DECREASE IN THE CONVECTIVE ACTIVITY OVER NEBRASKA AND WESTERN IOWA. LIFT SHOULD WEAKEN AS THE LOW LEVEL JET DECREASES...AND THE VORTICITY MAX OVER CENTRAL NEBRASKA PROGRESSES EAST. THE FORMATION OF SURFACE BASED CONVECTION IN THE VICINITY OF THE FRONT IS QUESTIONABLE THIS AFTERNOON. POOLING OF LOW LEVEL MOISTURE ALONG THE MISSOURI IOWA BORDER MAY BE SUFFICIENT FOR SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON...BUT SURFACE CONVERGENCE IS NOT IMPRESSIVE. I HAVE KEPT PRECIPITATION CHANCES BETWEEN 20 AND 30 PERCENT FOR THE FAR NORTHERN COUNTIES THIS AFTERNOON AND THIS EVENING. FOR THE OVERNIGHT HOURS...STORMS WILL LIKELY REGENERATE NEAR THE INTERSTATE 80 CORRIDOR ONCE AGAIN CLOSE TO THE 850MB FRONT. I PREFER THE MORE NORTHERLY DEPICTION OF THE NAM QPF OVER THE GFS...SINCE THE GFS IS LIKELY GENERATING CONVECTIVE FEEDBACK...AND DRIVING PRECIPITATION TOO FAR SOUTH. IN GENERAL THE SLOWER NAM WAS AGAIN PREFERRED MONDAY AND TUESDAY. THE BEST CHANCE FOR SIGNIFICANT PRECIPITATION OVER NORTHEAST KANSAS AND NORTHERN MISSOURI STILL LOOKS LIKE MONDAY NIGHT INTO TUESDAY MORNING. BY THIS TIME...DEWPOINT POOLING ALONG THE BOUNDARY SHOULD CONTRIBUTE TO A MOISTURE RICH COLUMN. PREVIOUS DISCUSSIONS MENTIONED THE POSSIBILITY OF LOCALLY HEAVY RAIN OVER PORTIONS OF NORTHERN MISSOURI MONDAY NIGHT...AND THE SOUTHWEST ORIENTATION OF THE LOW LEVEL JET INTO THE FRONT CONTINUES TO SUGGEST THE POTENTIAL FOR BACKBUILDING. MODEL QPFS ARE NOT AS IMPRESSIVE AS PREVIOUS RUNS...BUT THE INGREDIENTS FOR HEAVY RAIN CONTINUE TO BE PRESENT. RADAR ESTIMATES FROM OMAHAS RADAR SHOW 3 TO 4 INCHES NORTH OF GRAND ISLAND LAST EVENING...AND THE SYNOPTIC SET UP WILL BE SIMILAR OVER NORTHEAST KANSAS AND NORTHERN MISSOURI MONDAY NIGHT. KOCH && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 101 PM CDT SUN JUL 2 2006 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-031215- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 101 PM CDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SIMILAR TO THE LAST TWO DAYS...AFTERNOON TEMPERATURES WILL REACH THE MID 90S OVER EASTERN KANSAS...AS WELL AS WESTERN AND CENTRAL MISSOURI THIS AFTERNOON. PROLONGED EXPOSURE TO THE HEAT TODAY COULD BE DANGEROUS FOR THE ELDERLY AND INDIVIDUALS WITH HEALTH PROBLEMS. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS EXTREME NORTHERN MISSOURI THIS EVENING AND OVERNIGHT. SOME STORMS MAY BECOME STRONG...BUT SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER HOT DAY IS EXPECTED TOMORROW. AFTERNOON READINGS IN THE MID 90S WILL BE COMMON OVER EASTERN KANSAS...AS WELL AS WESTERN AND CENTRAL MISSOURI. THE CHANCES FOR THUNDERSTORMS WILL INCREASE LATE IN THE DAY MONDAY AND CARRY INTO TUESDAY. THE BEST CHANCE FOR STORMS WILL BE MONDAY NIGHT...AND THESE STORMS COULD POTENTIALLY PRODUCE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 27
The Des Moines radar (KDMX), 187 km away, was scanning. The volume nearest the first event began at 21:23 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
Tree limbs up to 10 inches in diameter snapped off from thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526716, 5526717.